Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hi! I am Dr Saleem. Welcome to JA. I will be answering your query shortly.
I understand your concern.
Is she taking any blood thinners?
Was it a proximal DVT(above knee)?
What's the heart rate of your mum currently?
It would be very unlikely to develop pulmonary embolism in this scenario. See a doctor if she gets
Hope that helps.
That is most likely an after effect of covid. With Pulmonary embolism she would have a fast heart rate and significant breathing difficulty at rest. Sharp pain in chest may or may not be there.
We see a lot of patients these days who have a slow and somewhat rough recovery from covid. Just keep an eye on the things that I mentioned. If she gets any of that then please don't hesitate to see a doctor.
You're most welcome. Hope she gets better soon.
A lot. You can ask your doctor for a mild sedative to help her sleep.
You're most welcome. All the best and may you and your mum have a great new year.
Hi there, I've just discovered my dad has accidentally been giving my mum 2 Apixaban tablets twice per day instead of 1 twice per day. Because at first he was told she needed to take 2 twice a day for 7 days but has got in a routeen and carried it on mums been taking double dose for around 4 weeks or more now... She feels well doesn't feel unwell but I noticed that recently she was breathing heavyier through her nose and can be breathless when walking up the stairs a little.We didn't know if it was the Covid causing this now she's more active.. She had Covid approx 8 week ago.I was checking when she needed a new prescription of the blood thinners and noticed on the box the instructions. Dad had not read properly.He is telling GP straight away in the morning. We just wondered are we doing the right thing not giving her the second dose tonight as she's already had two tablets today.Thank youGemma
Hi Gemma, yes stop the night dose if already 2 given. Also get her ECG, routine and stress tests done for any possible cardiac complication. Post covid, many organs function less afterwards. D-Dimer test can also be done for detecting any thrombosis developing. Good luck.
Too much thinner may cause some bleed so watch urine, stool etc. Otherwise it is OK.
Each one's on one's own so take care.